I have suffered from uveitis for the past 11 years. I have unsucessfully been treated with drops, and other anti-inflammatory medications. Tomorrow, I will be given my first infusion treatment with Remicade. Though, I am encourage by the two comments posted by stacycampo and "unknown", I'd like to ask does Remicade cause hair loss?
16 May 2011
Unfortunately, it can cause hair loss. If you'll check an answer I posted for hair loss on methotrexate, I've listed numerous ways to help combat the hair loss and to keep from losing as much. Please see the link below:
Hope this helps.
20 Dec 2012
I'm 17 and I have Crohn's Disease. I am currently on Remicad. I have been on it since April of this year and I'm lossing my hair. I had long Strawberry blonde hair, down to the middle of my back. Now it I look like I have boy hair. I have been on Mercaptupurine, Prevacid, Prednisone and they kept it under control for about 3 years but then this past year I had a really bad flair up and that is when my Dr., parents and I decided that Remicad would be the best course of action. I read on of the answers and saw that someone had said that they were hoping not to have an Ilectomy (sorry if I spelled it wrong). While I was on Remicad I still had to have most of my Large Intestine removed, called a partial Colectomy. The Remicad is doing wonders and keeping the disease under controll but so much damage had been done to my Large Intestine before I started Remicad, that they had to remove it. When they went in to do the surgery my intestine literally fell apart. Even though Remicad has really bad side effects it's the only thing that is keeping me healthy.
27 Feb 2011
I have had crohn's disease since I was 19. I was wrongly diagnosed for many years until two years ago. I have tried Sulfasalzine (Salazopyrin), Methotrexate, Mercaptopurine (6-MP), Imuran (Azathoprine) and Prednisolone. All of these drugs had huge side effects for me: including chronic fatigue, hair loss and not being able to bend my joints. I have been on Remicade (Infliximab) for a few months. I am given this drug by 3 infusions so far. My Crohn's disease is so severe that if this doesn't work, the next step is an ileostomy operation. I do not want that! When I woke up yesterday and started brushing my long hair... it fell out in huge quantities. Today more has fallen out... more so than the hair loss I had with Methotrexate! Unfortunately, the Infliximab is also giving me very low fatigue.
One of the possible side effects is an increase in the likelyhood of getting cancer. It looks like this isn't going to work either. I sometimes wonder what is worse the Crohn's disease or some of the treatments for it. If I am happy to live life bald, severely tired and at high risk of cancer then no problems. To quote the song... 'I'm sick and tired of always being sick and tired'. So yes Rumicade does cause hair loss!
28 Feb 2011
I've been on remicade for 2ish years and my hair has thinned a little,which might have more to do with methotrexate, age and menopause(or the combination of all that) than the remicade alone, but it doesn't seem to be noticeable. It is one of the possible sideffects though, so if having a full head of hair is very important to you you might want to move slowly to see if it the pros outweigh the cons. For me I'd rather have less hair than the spondylitus/RA symptoms. Good luck to you, and take care and be well!
Lady of Howard
11 Jan 2010
Yes, yes and yes. I have had ulcerative colitis for 2 1/2 years. After not responding to the normal medications for colitis, they started me on Remicade. I had long beautiful strawberry blonde hair that went half way down my back. Within a month of my first dose, I noticed my hair starting to fall out. After 4 doses - within 2 months - my hair just would not stop falling out and they stopped the medication. Unfortunately, it takes 2-3 months for it to get out of your system - so by that time, I lost 80% of my hair. It took another 2 months before it started growing back. Now I have short hair like a boy. No one ever warned me that Remicade could cause this - and yes it was confirmed that this was the cause.
- Remicade Information for Consumers
- Remicade Information for Healthcare Professionals (includes dosage details)
- Side Effects of Remicade (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on Remicade for over 2yrs now, and my doctor just increased my dose. And I have been noticing that when I take my ponytail out, more and ...
2 answers • 17 Nov 2013
My hair has been gradually thinning for twenty years, but I have experienced more rapid hair loss since beginning Adderall six months ago. I know ...
1 answer • 4 Dec 2015